Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
TettyF

Roccutane Followed By Differin?

Recommended Posts

HI, I started Roaccutane back in March, 20 mg for the first 2 months and then 40mg for the rest. Today i have taken my last dose, i thought i would be really happy but to be honest i'm really scared. My acne is a million percent better than it was, no big red angry spots or multiheaded pussy things. However i do still have quite a lot of blocked pores around my chin, they are those little white ones that you cant really see (but i know they are there!)

Anyway my dermatologist has prescribed me differin cream to use for the next six months to "settle things down" but i'm terrified in case it irrtates my skin and the acne comes back, on the other hand i'm terrified that if i dont use it the acne will come back!!!

So i guess my question is has anybody else finished with roaccutane and been told to use this or a similar product and what sort of results did you get. Likewise has anyone used roaccutane for a similar period of time and then used nothing on their skin?

I'm a 38 year old female who at this paticular moment in time loves her skin and loves the fact that i can walk out of the house makeup free and take the kids swimming to the public pool. i dont want to go back to where i was this time last year, hiding at home and making excuses not to go out with the kids.

Any feedback, good or bad would be greatly appreciated.

Thanks

Share this post


Link to post
Share on other sites

Accutane is not a permanent cure for many people. It shrinks your sebaceous glands temporarily, but they slowly grow back. Obviously it hasn't fixed your clogged pores, so you might as well use the Differin to clear those up.

If you find your zits coming back, look into hormonal treatment. For many women that is the only "real" cure. It's not oily skin, persay, but the hormonal imbalance that causes oil production and produces acne cysts.

Share this post


Link to post
Share on other sites

Thanks for your reply, your right about the whole hormonal thing. Ive had acne since my teens and the only time (apart from now) that I was clear I took dianette (oc). It worked wonders for me about 7 years ago however I've tried it twice again in recent years only to end up with the most awful acne ever. I'm still hoping that the roaccutane will work but I have to admit I have my doubts and I'm pretty sure it will start coming back fairly soon. If this does happen I will definitely ask my doctor about hormonal therapies as what you say makes perfect sense.

Having said that if anyone else is reading this I would just like to say that for me personally roaccutane has been a fairly straight forward experiance. My only side effects were dry lips and skin both of which were easy to manage with plenty of moisturiser and lip balm. I can definitely see how it works and why so many people do achieve such amazing results. It would be interesting to see what percentage of success stories were males and which were females as

Ike you say I think a lot of female acne is hormone based and just because my pores have now "shrunk" my hormones are going to be just the same. Anyway, thanks again, day one off roaccutane and not much has changed ha ha, I'll keep you posted...........

Share this post


Link to post
Share on other sites

TettyF stopped you have breakouts? I'm in the 8th month and still have mild acne breakouts from 1-2! My acne has improved significantly, but still have a slight break (Today a black head has become a big pustule: (

Share this post


Link to post
Share on other sites

Hey grn93, my skin has stopped breaking out like it used to, I've not had any nasty spots for a long time, just a few what I call "normal people spots" that just sit on the surface and last for a day or two. As opposed to big red angry things that used to sit on my face for weeks if not months. If someone told me hey this is how your skin is going to stay now forever I'd be over the moon :)

I guess it's the same for a lot of people, you spend years trying every different type of acne treatment from topicals to birth control and a whole array of antibiotics and then you finally hit rock bottom and suddenly the side effects of ance far outweigh the side effects of roaccutane. So you take the plunge and decide to opt for "the last resort" hoping its going to provide you with that miracle cure! I was so optimistic at first, my chin is quite literally blackhead free for the first time I can remember but the little white spots worry me. I wake up each morning expecting them to have been invaded by my hormones and blown up into icky red pussy spots.

I suppose it's now just a waiting game to see how things turn out!

Day three post roaccutane and still looking good haha fingers crossed x

Share this post


Link to post
Share on other sites

Your dermatologist is right in prescribing you Differin to use as a maintenance treatment post Accutane.

I used Retin-A 0.01% three times a week during my Accutane treatment and I'm almost 4 weeks post treatment and I still use Retin-A three times a week. It's part of my skincare routine now and I love the stuff.

You shouldn't have anything to worry about. Differin will help with any scarring or hyperpigmentation whilst keeping your pores clear and preventing new acne from forming.

I would recommend using it 2-3 times per week and gradually building up to using it every day.

Share this post


Link to post
Share on other sites

Thanks Avenger, I did decide to use it in the end since I thought if the acne does return and I go back to the dermatologist the first thing she'll ask is did I use the differin like she told me to. So I've been using it every night but just a tiny amount mixed with my usual moisturiser. So far so good, no irritation and my skin still looks amazing (well by my standards anyway)

You say you finished four weeks ago, have your lips returned to normal yet? Has your skin got oily again (assuming that it was pre accutane)? What about your hair? I love only washing mine once a week. That's one side effect that im really going to miss!

Ha ha sorry lots of questions, I'm very nosy x

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes

×